Alert archive / Wisconsin / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jul 5, 2020, 5:02 PM CDT for Bayfield County, Wisconsin. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2020, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 5, 2020, 6:55 PM CDT
- In force
- 113 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Bayfield County, WI
The radar
The Duluth radar (KDLH), 84 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201
WGUS53 KDLH 052202
FFWDLH
WIC007-060100-
/O.NEW.KDLH.FF.W.0002.200705T2202Z-200706T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Duluth MN
502 PM CDT Sun Jul 5 2020
The National Weather Service in Duluth MN has issued a
* Flash Flood Warning for...
Central Bayfield County in northwestern Wisconsin...
* Until 800 PM CDT.
* At 502 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Four inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained weather spotters.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Ino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4655 9120 4652 9111 4647 9112 4645 9123
4646 9132 4650 9132 4654 9131
FLASH FLOOD...OBSERVED
$$
Wolfe1 follow-up statement
000
WGUS73 KDLH 052355
FFSDLH
Flash Flood Statement
National Weather Service Duluth MN
655 PM CDT Sun Jul 5 2020
WIC007-060005-
/O.CAN.KDLH.FF.W.0002.000000T0000Z-200706T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayfield WI-
655 PM CDT Sun Jul 5 2020
...THE FLASH FLOOD WARNING FOR CENTRAL BAYFIELD COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4655 9120 4652 9111 4647 9112 4645 9123
4646 9132 4650 9132 4654 9131
$$
WolfeWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:09 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 5, 4:09 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Duluth MN 409 PM CDT Sun Jul 5 2020 .SHORT TERM...(This evening through Monday night) Issued at 408 PM CDT Sun Jul 5 2020 Showers and thunderstorms are expected to continue this evening. Isolated severe storms are possible and can produce high winds and hail up to an inch in diameter. Chances for severe weather should diminish as we head into tonight. According to the 12Z GFS run, which has been verifying with most current environment conditions, our region should lose high moisture and instability as the night progresses. Monday the chances for scattered showers and thunderstorms continue as a small shortwave moves through the Northland. There is also a possibility of severe weather in the arrowhead of Minnesota and NW Wisconsin, where the highest instability (MLCAPE 1000-2000 J/kg) and upper level forcing is predicted to be. These should continue and eventually diminish into Monday night. .LONG TERM...(Tuesday through Sunday) Issued at 408 PM CDT Sun Jul 5 2020 Tuesday morning the upper level flow becomes primarily zonal. Depending on any variation in the flow, there could be more chances of showers and thunderstorms in central Minnesota and northwest Wisconsin. Otherwise Tuesday should be dry across the CWA. Scattered severe storms are possible in far northwestern and north central Minnesota, and can produce high winds and hail up to an inch in diameter. Wednesday, a surface low pressure system should affect the Northland with two rounds of precipitation throughout the day from its respective warm and cold fronts. No severe weather is expected at this time. Thursday chances for some scattered showers and thunderstorms continue as the cold front moves to the northeast out of the area. This should lead to a dry Thursday night. Friday afternoon/evening has yet another chance for showers and thunderstorms for northwest Wisconsin. According to the global model suite, there is consensus that precipitation should occur, but the conditions higher up in the atmosphere that is the source of this precipitation differ between the models. The global model suite show more chances for precipitation on Saturday, but the models are in disagreement on where and when. This will have to be monitored as the week progresses. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 147 PM CDT Sun Jul 5 2020 Periods of showers and thunderstorms are possible over the next 24 hours. Isolated severe storms are possible and could produce small hail and high winds. These storms could cause low visibilities and/or MVFR conditions at times tonight and into tomorrow. Otherwise conditions are expected to remain as VFR today and continue tomorrow if no storms are in the vicinity. && .MARINE... Issued at 1051 AM CDT Sun Jul 5 2020 Periods of showers and thunderstorms are possible over the next 48 hours. Isolated severe storms are possible and may produce gusty winds and small hail. Winds over the next 24 hours should be relatively light, with highest winds near the head of the lake at around 15 kts. Wind direction today and tonight should be primarily out of the northeast, shifting to the southwest Monday. Waves are expected to be around 1 ft. && .PRELIMINARY POINT TEMPS/POPS... DLH 63 84 61 83 / 40 70 40 20 INL 64 83 57 83 / 50 40 10 10 BRD 67 84 61 83 / 40 60 30 30 HYR 66 88 62 86 / 40 60 50 30 ASX 64 89 63 86 / 40 50 50 20 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && SHORT TERM...Huyck/Kossen LONG TERM...Huyck/Kossen AVIATION...Wolfe/Kossen MARINE...Wolfe/Kossen
Hazardous weather outlook, Jul 5, 3:39 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 339 PM CDT Sun Jul 5 2020 MNZ010>012-018>021-025-026-033>038-062045- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine- 339 PM CDT Sun Jul 5 2020 This Hazardous Weather Outlook is for portions of northeast Minnesota. .DAY ONE...This afternoon and Tonight Scattered thunderstorms are possible across northeast Minnesota into this evening. A few storms may be strong to severe with large hail and gusty winds possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are periodic chances of thunderstorms Monday through Saturday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotters are encouraged to report hail of any size and rainfall amounts to the National Weather Service. WIZ001>004-006>009-062045- Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 339 PM CDT Sun Jul 5 2020 This Hazardous Weather Outlook is for portions of northwest Wisconsin. .DAY ONE...This afternoon and Tonight A few isolated thunderstorms are possible across parts of northwest Wisconsin away from Lake Superior this afternoon into the evening. Storms are not expected to be severe, but a few strong storms producing small hail and gusty winds are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are periodic chances of thunderstorms Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated this afternoon or tonight. Rainfall amounts from spotters and the public are encouraged. LSZ121-140>148-062045- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 339 PM CDT Sun Jul 5 2020 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight A few thunderstorms will be possible this afternoon and evening. Storms are not expected to be severe, but a few strong storms producing small hail and gusty winds are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a potential for thunderstorms across western Lake Superior Monday and then again on Wednesday. Storms could be strong with gusty winds and small hail. LE More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Local storm report, Jul 5, 4:30 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
430 PM CDT SUN JUL 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 SE ISLAND LAKE 46.98N 92.12W
07/05/2020 E1.50 INCH ST. LOUIS MN PUBLIC
PEA TO ONE AND ONE-HALF INCH HAIL.
&&
KLHLocal storm report, Jul 5, 4:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
431 PM CDT SUN JUL 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 9 NNE ISLAND LAKE 47.13N 92.11W
07/05/2020 E0.50 INCH ST. LOUIS MN TRAINED SPOTTER
REPORTED AT 8479 VERMILLION TRAIL, DULUTH,
MN.
&&
KMKLocal storm report, Jul 5, 4:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
441 PM CDT SUN JUL 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN 11 NE ISLAND LAKE 47.10N 92.01W
07/05/2020 M1.25 INCH ST. LOUIS MN TRAINED SPOTTER
REPORTED AT 8143 PEQUAYWAN LAKE ROAD,
DULUTH, MN.
&&
KMKLocal storm report, Jul 5, 4:46 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
446 PM CDT SUN JUL 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 ESE ISLAND LAKE 47.00N 92.13W
07/05/2020 E1.00 INCH ST. LOUIS MN TRAINED SPOTTER
REPORTED AT 4284 TURNER ROAD, DULUTH, MN.
&&
KMKLocal storm report, Jul 5, 4:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
452 PM CDT SUN JUL 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HEAVY RAIN 5 WSW INO 46.50N 91.28W
07/05/2020 M4.00 INCH BAYFIELD WI TRAINED SPOTTER
&&
KMKLocal storm report, Jul 5, 4:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
457 PM CDT SUN JUL 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 1 NNW TRADE RIVER 45.66N 92.68W
07/05/2020 E0.88 INCH BURNETT WI TRAINED SPOTTER
&&
KMKThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:20 PM CDT | Special Weather Statement | DLH | Douglas | 10 min |
| Jul 5, 1:31 PM CDT | Special Weather Statement | DLH | Bayfield | 14 min |
| Jul 5, 1:57 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield | 33 min |
| Jul 5, 2:05 PM CDT | Special Weather Statement | DLH | Douglas | 10 min |
| Jul 5, 3:18 PM CDT | Special Weather Statement | DLH | Douglas | 12 min |
| Jul 5, 4:35 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield | 40 min |
| Jul 5, 5:06 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 39 min |
| Jul 5, 5:37 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas | 24 min |
| Jul 5, 5:40 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Sawyer | 25 min |
Nearby
Flash Flood Warnings in Wisconsin, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.